Alert archive / Ohio / Gale Warnings in 2009

Gale Warning 10, NWS Cleveland, OH

May 8, 2009

NWS Cleveland, OH issued this gale warning at May 8, 2009, 3:04 PM EDT. It took effect at May 9, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2009, 3:04 PM EDT (19:04 UTC)
In effect from
May 9, 2009, 12:00 PM EDT
Expired
May 9, 2009, 7:07 PM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WHUS71 KCLE 081904
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
304 PM EDT FRI MAY 8 2009

LEZ061-142>149-162>169-090315-
/O.NEW.KCLE.GL.W.0010.090509T1600Z-090510T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
304 PM EDT FRI MAY 8 2009

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 2 AM EDT
SUNDAY. 

A LOW PRESSURE CENTER WILL MOVE OVER LAKE ERIE SATURDAY AFTERNOON.
SOUTH WINDS WILL GRADUALLY INCREASE SATURDAY MORNING OVER LAKE
ERIE AS THIS SYSTEM APPROACHES. THE WINDS WILL EVENTUALLY SHIFT
TO THE WEST IN THE AFTERNOON AND INCREASE TO 40 KNOT GALES BY
SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

GARNET
5 follow-up statements
407 
WHUS71 KCLE 090218
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 PM EDT FRI MAY 8 2009

LEZ061-142>149-162>169-091030-
/O.CON.KCLE.GL.W.0010.090509T1600Z-090510T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1018 PM EDT FRI MAY 8 2009

...GALE WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 2 AM EDT
SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 2 AM EDT
SUNDAY. 

A LOW PRESSURE CENTER WILL MOVE OVER LAKE ERIE SATURDAY AFTERNOON.
SOUTH WINDS WILL GRADUALLY INCREASE SATURDAY MORNING OVER LAKE
ERIE AS THIS SYSTEM APPROACHES. THE WINDS WILL EVENTUALLY SHIFT TO
THE WEST IN THE AFTERNOON AND INCREASE TO 40 KNOT GALES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
534 
WHUS71 KCLE 090803
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
403 AM EDT SAT MAY 9 2009

LEZ142>144-162>164-091615-
/O.NEW.KCLE.LO.Y.0005.090509T1600Z-090510T0800Z/
/O.CON.KCLE.GL.W.0010.090509T1600Z-090510T0600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
403 AM EDT SAT MAY 9 2009

...LOW WATER ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EDT
SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EDT SUNDAY.
A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT
SUNDAY. 

A LOW PRESSURE CENTER WILL MOVE TO THE NORTH OF LAKE ERIE TODAY
AND DRAG A COLD FRONT ACROSS THE LAKE. SOUTH WINDS WILL GRADUALLY
INCREASE SATURDAY MORNING OVER LAKE ERIE AS THIS SYSTEM
APPROACHES. THE WINDS WILL EVENTUALLY SHIFT TO THE WEST IN THE
AFTERNOON AND INCREASE TO 40 KNOT GALES. THE GALE FORCE WINDS WILL
DECREASE OVERNIGHT.

WITH WESTERLY GALE FORCE WINDS FORECAST THE WATER LEVEL IS
EXPECTED TO DROP BELOW THE CRITICAL MARK FOR SAFE NAVIGATION LATER
THIS AFTERNOON AND CONTINUE INTO TONIGHT. THE CRITICAL MARK FOR
SAFE NAVIGATION IS 10 INCHES ABOVE LOW WATER DATUM. THE WATER
LEVEL LATE THIS AFTERNOON AND TONIGHT IS EXPECTED TO RANGE FROM
LOW WATER DATUM TO AROUND 10 INCHES ABOVE LOW WATER DATUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

&&

$$

LEZ061-145>149-165>169-091615-
/O.CON.KCLE.GL.W.0010.090509T1600Z-090510T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
403 AM EDT SAT MAY 9 2009

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT
SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT
SUNDAY. 

A LOW PRESSURE CENTER WILL MOVE TO THE NORTH OF LAKE ERIE TODAY
AND DRAG A COLD FRONT ACROSS THE LAKE. SOUTH WINDS WILL GRADUALLY
INCREASE SATURDAY MORNING OVER LAKE ERIE AS THIS SYSTEM
APPROACHES. THE WINDS WILL EVENTUALLY SHIFT TO THE WEST IN THE
AFTERNOON AND INCREASE TO 40 KNOT GALES. THE GALE FORCE WINDS WILL
DECREASE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

KIELTYKA
024 
WHUS71 KCLE 091401
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1001 AM EDT SAT MAY 9 2009

LEZ142>144-162>164-092215-
/O.CON.KCLE.GL.W.0010.090509T1600Z-090510T0600Z/
/O.CON.KCLE.LO.Y.0005.090509T1600Z-090510T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
1001 AM EDT SAT MAY 9 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. A LOW
WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. 

LOW PRESSURE OVER SOUTHERN LOWER MICHIGAN WILL MOVE INTO ONTARIO
THIS AFTERNOON AND DRAG A COLD FRONT ACROSS LAKE ERIE. GUSTY WEST
WINDS WILL DEVELOP BEHIND THIS FRONT WITH GALES TO 40 KNOTS
EXPECTED THIS AFTERNOON. THE GALES WILL DIMINISH LATE TONIGHT AS
HIGH PRESSURE BUILDS ACROSS THE LAKE. 

DUE TO THE WESTERLY GALE FORCE WINDS...THE LAKE LEVEL ON THE
WESTERN BASIN OF LAKE ERIE IS EXPECTED TO FALL BELOW THE CRITICAL
MARK FOR SAFE NAVIGATION. AS OF 10 AM...THE WATER LEVEL ON THE
WESTERN BASIN OF LAKE ERIE WAS 32 INCHES ABOVE LOW WATER
DATUM...OR ABOUT 22 INCHES ABOVE THE CRITICAL MARK. THE LEVEL IS
EXPECTED TO DROP TO 3 INCHES ABOVE LOW WATER DATUM...OR ABOUT 7
INCHES BELOW THE CRITICAL MARK AROUND 8 PM EDT THIS EVENING. THE LEVEL
SHOULD RISE ABOVE THE CRITICAL MARK EARLY SUNDAY MORNING AS WINDS
SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW
THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR
BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER
LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING
UNTIL WATER LEVELS RISE.

&&

$$

LEZ061-145>149-165>169-092215-
/O.CON.KCLE.GL.W.0010.090509T1600Z-090510T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1001 AM EDT SAT MAY 9 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. 

LOW PRESSURE OVER SOUTHERN LOWER MICHIGAN WILL MOVE INTO ONTARIO
THIS AFTERNOON AND DRAG A COLD FRONT ACROSS LAKE ERIE. GUSTY WEST
WINDS WILL DEVELOP BEHIND THIS FRONT WITH GALES TO 40 KNOTS
EXPECTED THIS AFTERNOON. THE GALES WILL DIMINISH LATE TONIGHT AS
HIGH PRESSURE BUILDS ACROSS THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

LEINS
936 
WHUS71 KCLE 091901
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
301 PM EDT SAT MAY 9 2009

LEZ142>144-162>164-100315-
/O.CON.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/
/O.CON.KCLE.LO.Y.0005.000000T0000Z-090510T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
301 PM EDT SAT MAY 9 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. A LOW
WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY. 

LOW PRESSURE OVER EASTERN ONTARIO WILL MOVE INTO NEW ENGLAND THIS
EVENING. GUSTY GALE FORCE WINDS TO 40 KNOTS CAN BE EXPECTED ACROSS
LAKE ERIE THROUGH THIS EVENING. WINDS WILL DIMINISH TONIGHT AS
HIGH PRESSURE BUILDS ACROSS THE LAKE. 

DUE TO THE WESTERLY GALE FORCE WINDS...THE LAKE LEVEL ON THE
WESTERN BASIN OF LAKE ERIE IS EXPECTED TO FALL BELOW THE CRITICAL
MARK FOR SAFE NAVIGATION. AS OF 3 PM...THE WATER LEVEL ON THE
WESTERN BASIN OF LAKE ERIE WAS 19 INCHES ABOVE LOW WATER DATUM...OR
ABOUT 9 INCHES ABOVE THE CRITICAL MARK. THE LEVEL IS EXPECTED TO
DROP TO 3 INCHES ABOVE LOW WATER DATUM...OR ABOUT 7 INCHES BELOW
THE CRITICAL MARK AROUND 8 PM EDT THIS EVENING. THE LEVEL SHOULD
RISE ABOVE THE CRITICAL MARK EARLY SUNDAY MORNING AS WINDS
SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW
THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR
BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER
LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING
UNTIL WATER LEVELS RISE.

&&

$$

LEZ061-145>149-165>169-100315-
/O.CON.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
301 PM EDT SAT MAY 9 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. 

LOW PRESSURE OVER EASTERN ONTARIO WILL MOVE INTO NEW ENGLAND THIS
EVENING. GUSTY GALE FORCE WINDS TO 40 KNOTS CAN BE EXPECTED
THROUGH THIS EVENING. WINDS WILL DIMINISH TONIGHT AS HIGH PRESSURE
BUILDS ACROSS THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
621 
WHUS71 KCLE 092307
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
707 PM EDT SAT MAY 9 2009


LEZ142>144-100715-
/O.CAN.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/
/O.NEW.KCLE.SC.Y.0113.090509T2307Z-090510T1400Z/
/O.CAN.KCLE.LO.Y.0005.000000T0000Z-090510T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
707 PM EDT SAT MAY 9 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY...
...GALE WARNING IS CANCELLED...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. THE LOW WATER ADVISORY HAS BEEN
CANCELLED. 

WEST GALES HAVE SUBSIDED THIS EVENING TO 15 TO 25 KNOTS. CONDITIONS
HOWEVER WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH LATE SUNDAY
MORNING.

THE DECREASE IN WINDS HAS ALLOWED WATER IN THE WEST BASIN TO
BEGIN TO RISE. AT 645 PM THE WATER LEVEL WAS 25 INCHES ABOVE LOW
WATER DATUM OR 15 INCHES ABOVE THE CRITICAL MARK. LEVELS SHOULD
REMAIN ABOVE THE CRITICAL MARK THROUGH THE NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ162>164-100015-
/O.CAN.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/
/O.CAN.KCLE.LO.Y.0005.000000T0000Z-090510T0800Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
707 PM EDT SAT MAY 9 2009

...GALE WARNING IS CANCELLED...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. THE LOW WATER ADVISORY HAS BEEN CANCELLED. 

WEST GALES HAVE SUBSIDED THIS EVENING TO 15 TO 25 KNOTS. THIS
DECREASE IN WINDS HAS ALLOWED WATER IN THE WEST BASIN TO BEGIN TO
RISE. AT 645 PM THE WATER LEVEL WAS 25 INCHES ABOVE LOW WATER
DATUM OR 15 INCHES ABOVE THE CRITICAL MARK. LEVELS SHOULD REMAIN
ABOVE THE CRITICAL MARK THROUGH THE NIGHT.

$$

LEZ147>149-100715-
/O.CAN.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/
/O.NEW.KCLE.SC.Y.0113.090509T2307Z-090510T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
707 PM EDT SAT MAY 9 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

WEST GALES HAVE SUBSIDED THIS EVENING TO 15 TO 25 KNOTS.
CONDITIONS HOWEVER WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH
SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ145-146-100715-
/O.CAN.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/
/O.NEW.KCLE.SC.Y.0113.090509T2307Z-090510T1400Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
707 PM EDT SAT MAY 9 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

WEST GALES HAVE SUBSIDED THIS EVENING TO 15 TO 25 KNOTS. CONDITIONS
HOWEVER WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH LATE SUNDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-165>169-100015-
/O.CAN.KCLE.GL.W.0010.000000T0000Z-090510T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
707 PM EDT SAT MAY 9 2009

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

WEST GALES HAVE SUBSIDED THIS EVENING TO 15 TO 25 KNOTS.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at May 8, 2:00 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 8, 2:00 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
200 PM EDT FRI MAY 8 2009

.SYNOPSIS...
A WEAK WARM FRONT WILL HANG OVER THE AREA INTO SATURDAY UNTIL A LOW
MOVES ACROSS THE SOUTHERN PART OF THE GREAT LAKES PULLING A TRAILING
COLD FRONT EAST ACROSS THE REGION.  CHILLY HIGH PRESSURE IN THE
NORTHERN PLAINS WILL SLOWLY BUILD TOWARD THE AREA THROUGH EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
DEBRIS FROM CONVECTION MOVING ALONG AND NEAR THE WEAK FRONTAL
BOUNDARY STALLED OVER THE REGION SHOULD BE ENOUGH TO KEEP FOG IN
CHECK THIS MORNING.  ABUNDANT MOISTURE AT MID AND LOW LEVELS SHOULD
SUPPORT FAIRLY WIDESPREAD CLOUDS TODAY. WEAK SURFACE AND UPPER
FEATURES MOVING NEAR THE AREA WILL LIKELY BE ENOUGH TO TRIGGER SCT
TO NUMEROUS CONVECTIVE CELLS SO WILL RAISE POPS WELL ABOVE PREVIOUS
FORECAST. SOME OF THE STORMS IN THE SW COULD BE LOCALLY STRONG WITH
THE POSSIBILITY OF AN ISOLATED SEVERE STORM OR TWO.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
UPPER TROUGH DIGGING SE FROM NORTHERN PLAINS INTO LAKE ERIE AREA
INTO SAT WILL LEAD TO DEEPENING LOW PRESSURE MOVING ACROSS SOUTHERN
PART OF THE LAKES WITH TRAILING STRONG COLD FRONT PULLED SE ACROSS
THE CWA IN THE WAKE OF THE LOW SATURDAY.  MODELS TRY AND SHOW A
SEPARATION IN MOISTURE AND PRECIP BETWEEN SYSTEM IN OHIO VALLEY AND
LOW MOVING ACROSS THE LAKES. EXPECT TO SEE A NOTICEABLE DECREASE IN
CONVECTIVE COVERAGE TONIGHT AS AIRMASS STABILIZES SOME THEN RAMP
BACK UP ON SAT ALONG AND AHEAD OF COLD FRONT IN THE EAST HALF OF
AREA.

MUCH COLDER AND DRIER AIR SPREADS IN SAT NIGHT AND CONTINUES THROUGH
MONDAY AS HIGH IN PLAINS SLOWLY MOVES TOWARD AREA WHILE KEEPING COLD
W TO NW FLOW GOING.  WRAP MOISTURE SHOWN MOVING INTO THE SNOWBELT
SAT NIGHT AND HANGING AROUND THROUGH SUNDAY NIGHT. LAKE TEMPS
ROUGHLY AROUND 10 C AND 850 MB TEMPS AROUND ZERO MAY PROVIDE JUST
ENOUGH INSTABILITY TO TRIGGER A FEW SHRA FOR THE SNOWBELT AREA
THROUGH SUNDAY NIGHT.  QUESTION WILL BE HOW MUCH OF THE CLOUDS ARE
ABLE TO MOVE OUT LATE SUNDAY NIGHT IN THE NE IN TIME TO PROVIDE SOME
DECENT RADIATIONAL COOLING TO OCCUR. THINK NW FLOW WILL BUFFER LAKE
SHORE AREA BUT FURTHER INLAND AND ACROSS REST OF CWA EXPECT TO SEE
LOWS IN 37 TO 39 RANGE. IF WINDS END UP BEING ON THE BOTTOM SIDE OF
5 KTS AT THIS TIME COULD SEE AREAS OF FROST DEVELOP SO THIS WILL
NEED TO BE WATCHED CLOSELY FOR POTENTIAL ADVISORY BY SUNDAY.  MONDAY
NIGHT LOOKS EVEN COLDER IN THE EAST HALF AS THE HIGH MOVES OVERHEAD
SO FROST THERE LOOKS TO BE A GOOD BET.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
HIGH PRESSURE AT FIRST ON TUESDAY AND THEN COLD FRONT MOVES THROUGH
THURSDAY. THE THREAT OF PRECIPITATION WILL BEGIN
WEDNESDAY...ESPECIALLY IN THE AFTERNOON. AT THIS TIME WILL NOT PUT
THAT RESOLUTION IN THE GRIDS. THE THREAT CONTINUES THROUGH THURSDAY
UNTIL THE FRONT CLEARS THE AREA. GFS/12Z ECMWF ARE IN MODERATE
AGREEMENT WITH THIS SYSTEM. THE GUIDANCE TEMPERATURES LOOK OK. IT
LOOKS LIKE IT WILL BE WINDY WEDNESDAY NIGHT AHEAD OF THE FRONT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AS DAY TIME HEATING
TAKES PLACE. THE BEST CHANCE FOR CONVECTION WILL BE ON A LINE FROM
CLEVELAND TO MANSFIELD EAST. SOME ACTIVITY WILL DEVELOP WEST OF
THAT LINE BUT I ONLY ANTICIPATE BRIEF SHOWERS IN THIS AREA.

AFTER SUNSET...THERE SHOULD BE A PERIOD WHERE ACTIVITY DIMINISHES
FOR A LITTLE WHILE AS WEAK NEGATIVE VORTICITY ADVECTION MOVES INTO THE
REGION. THEN FAIRLY GOOD SHOT OF POSITIVE VORTICITY ADVECTION
ALOFT ROTATES EAST INTO THE REGION AND THIS WILL BE THE FOCUS FOR
MORE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY MORNING
AHEAD OF THE COLD FRONT.

COLD FRONT WILL PUSH EAST ACROSS THE AREA WITH GOOD MIXING DOWN TO
THE SURFACE AND THIS WILL CREATE HAZARDOUS WIND CONDITIONS FOR
AVIATION INTERESTS. WINDS SUSTAINED AROUND 28 KNOTS WITH GUSTS TO
40 KNOTS CAN BE EXPECTED AFTER THE COLD FRONTAL PASSAGE SATURDAY MORNING
AND CONTINUES THROUGH THE ENTIRE DAY.

OUTLOOK...VFR.

&&

.MARINE...
EXCEPT FOR THE THREAT OF THUNDER NO WIND PROBLEMS ON THE LAKE UNTIL
SATURDAY. WITH THE STRONG LOW PASSING TO THE NORTH PLENTY OF
WIND...AT LEAST A SMALL CRAFT ADVISORY. THIS SYSTEM WILL HAVE TO BE
MONITORED FOR A POSSIBLE GALE. THE WINDS WILL START DECREASING
SATURDAY NIGHT INTO SUNDAY...HOWEVER...THEY WILL REMAIN HIGH ENOUGH
FOR A SMALL CRAFT ADVISORY.

HIGH PRESSURE AND LIGHTER WINDS MOVE IN FOR EARLY IN THE WORK WEEK
AND THEN MORE WIND AND MARINE HEADLINES FOR MID-WEEK WITH THE NEXT
COLD FRONT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...KIELTYKA
AVIATION...LOMBARDY
MARINE...KIELTYKA
Hazardous weather outlook, May 8, 5:46 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
546 AM EDT FRI MAY 8 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
546 AM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE PATCHY FROST SUNDAY NIGHT AND AN EVEN BETTER
CHANCE FOR AREAS OF FROST MONDAY NIGHT AS TEMPERATURES DROP CLOSE
TO FREEZING IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-091000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
546 AM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINDS ON LAKE ERIE COULD APPROACH GALE FORCE SATURDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 2:59 PM EDTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 19 more28 hr

Nearby

Gale Warnings in Ohio, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.